Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2000, 5:14 PM CDT for Cottle County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2000, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 15, 2000, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cottle County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:30 PM CDT | Hail 1 | Paducah, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS54 KLUB 152216
SVRLBB
TXC101-152245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT SAT APR 15 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COTTLE COUNTY IN TEXAS
* UNTIL 545 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
GOLFBALLS ALONG A LINE EXTENDING NORTHEAST OF SWEARINGEN TO JUST
EAST OF PADUCAH TO DELWIN...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DELWIN...
SWEARINGEN...
CHALK...
HACKBERRY...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.
LAT...LON 3430 10014 3404 10031 3385 10046 3385 10006
3410 10006 3430 10007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:30 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 15, 1:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT SAT APR 15 2000 18Z COLD FRONT ARCS FROM SOUTH OF DALHART TO NEAR AMARILLO TO NORTH OF GAGE. SURFACE LOW JUST NORTH OF LUBBOCK WITH TRAILING DRYLINE. WILL WATCH FOR CONVECTIVE INITIATION ALONG THE DRYLINE THIS AFTERNOON, AS WELL AS SOME HIGH BASED PRECIP FROM THE WEST. 1ST PERIOD POPS WILL DEPEND ON HOW THINGS LOOK AT 4 PM. SHORT WAVE TROF MOVES EAST TONIGHT LEADING TO DEVELOPMENT OF A RIDGE OVER THE AREA SUNDAY AND MONDAY. BELIEVE A SIGNIFICANT EML WILL SPREAD ACROSS THE AREA MONDAY THROUGH TUESDAY LEADING TO ENOUGH INHIBITION TO PRECLUDE INITIATION OF STORMS THROUGH THE EXTENDED. PRELIMINARY: FRIONA/TULIA 43/79/48/90 0000 CHILDRESS 53/78/54/93 1000 BROWNFIELD/LUBBOCK 48/84/53/93 0000 ASPERMONT 55/84/57/92 1000 .LBB...NONE.
In the hours before
Special weather statement, Apr 15, 11:27 AM CDT, 5 hours 47 minutes before
TXZ021>044-152100- AREA THUNDERSTORM OUTLOOK/GRASSLAND FIRE DANGER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT SAT APR 15 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ...EXTREME GRASSLAND FIRE DANGER EXISTS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME SOUTHEASTERN PANHANDLE AND PORTIONS OF THE ROLLING PLAINS...GENERALLY ALONG AND EAST OF A MEMPHIS-GUTHRIE-ASPERMONT LINE THIS AFTERNOON. A STRONG STORM SYSTEM WILL MOVE ACROSS WEST TEXAS DURING THE AFTERNOON AND EVENING HOURS. THIS DISTURBANCE WILL INTERACT WITH AN EASTWARD MOVING DRYLINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. ELSEWHERE...A FEW THUNDERSTORMS MAY ALSO DEVELOP ACROSS THE REMAINDER OF EXTREME SOUTHERN PANHANDLE AND THE CENTRAL/NORTHERN SOUTH PLAINS AS THIS VERY UNSTABLE AIRMASS INTERACTS WITH SOME MID LEVEL MOISTURE AND AN APPROACHING COLD FRONT. THUNDERSTORMS OVER THIS AREA ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE LOCALIZED WIND GUSTS IN EXCESS OF 45 MPH. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD MONITOR THIS DEVELOPING SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE SOUTHERN PLAINS...LOW ROLLING PLAINS AND THE EXTREME SOUTHERN PANHANDLE THIS AFTERNOON. WIND SPEEDS OF 30 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE AN EXTREME GRASSLAND FIRE DANGER ACROSS THE REGION. RESIDENTS ARE URGED TO AVOID OUTDOOR BURNING AND BE EXTREMELY CAUTIOUS DURING ANY ACTIVITY WHERE THERE IS POTENTIAL FOR A FIRE TO START. IN WINDY CONDITIONS EVEN A SMALL FIRE CAN QUICKLY BECOME A LARGE...OUT OF CONTROL...WILDFIRE. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. TAYLOR
Special weather statement, Apr 15, 3:33 PM CDT, 1 hour 41 minutes before
TXZ025-026-031-032-036>038-042>044-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT SAT APR 15 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 168 FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTHERN PLAINS AND THE LOW ROLLING PLAINS UNTIL 10 PM TONIGHT. COUNTIES INCLUDED IN THE WATCH AREA: CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA...HALL... KENT...KING...MOTLEY...STONEWALL... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
Local storm report, Apr 15, 4:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 10 N CHILDRESS TX 1 INCH HAIL
04/15/00 CHILDRESS QUARTER SIZE HAIL REPORTED
ON HIGHWAY 62 AT THE RED
RIVER BRIDGE NORTH OF
CHILDRESSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 52 min |
| Apr 15, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.